Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2009, 5:37 PM MDT for Curry County, New Mexico. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 5:37 PM MDT (23:37 UTC)
- Expired
- Aug 10, 2009, 7:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:00 PM MDT | FLASH FLOOD | Clovis, NM | FLOODING ON MLK BLVD. BETWEEN 7TH AND 21ST STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 102337 FFWABQ NMC009-110130- /O.NEW.KABQ.FF.W.0020.090810T2337Z-090811T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CLOVIS...MOVING SOUTH AT 5 MPH. SPOTTERS HAVE REPORTED FLOODING NEAR GREENACRES PARK. WATER IS ALREADY CURB HIGH ALONG 25TH STREET. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304 $$ 34
2 follow-up statements
000 WGUS75 KABQ 110024 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT MON AUG 10 2009 NMC009-110130- /O.CON.KABQ.FF.W.0020.000000T0000Z-090811T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CURRY- 624 PM MDT MON AUG 10 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTHEASTERN CURRY COUNTY... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR CLOVIS. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING SOUTH AROUND 5 MPH. SPOTTERS HAVE ALREADY REPORTED RUSHING WATER ALONG CORRALES ROAD...21ST STREET AND MARTIN LUTHER KING JUNIOR BLVD IN CLOVIS. NEARLY ONE AND ONE HALF INCHES OF WATER FELL IN ONE HOURS TIME AT CANNON AFB...AND THE HEAVY RAIN CONTINUES. LOCATIONS IMPACTED INCLUDE... CLOVIS... CANNON AFB... TEXICO... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304 $$ 34
000 WGUS75 KABQ 110132 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT MON AUG 10 2009 NMC009-110138- /O.EXP.KABQ.FF.W.0020.000000T0000Z-090811T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CURRY- 732 PM MDT MON AUG 10 2009 ...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR SOUTHEASTERN CURRY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. RADAR INDICATED THAT 1 TO AROUND 2 INCHES OF RAIN FELL IN AND AROUND CLOVIS AND CANNON AFB SINCE 5 PM. COPIOUS AMOUNTS OF LARGE HAIL ACCOMPANIED THE RAIN AND MAY BE BLOCKING DRAINAGE PASSAGES IN SOME AREAS...SO MINOR FLOODING MAY CONTINUE UNTIL AROUND 8 OR 9 PM. HOWEVER...THE THREAT FOR FLASH FLOODING IS ENDING AND THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3432 10304 3431 10356 3464 10342 3465 10304 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:02 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 3:02 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT MON AUG 10 2009 .DISCUSSION... SURFACE ANALYSIS ACROSS NM THIS AFTERNOON INDICATES A STRONG LOW LEVEL MOISTURE GRADIENT. DEWPOINT VALUES RANGE FROM NEAR 60F OVER THE SE TO THE TEENS IN THE NW CORNER. THE WEAK INSTABILITY AXIS IS EVIDENT ON VIS SAT IMAGERY FROM SOUTH CENTRAL AND SW NM NORTHEAST INTO THE NE PLAINS. GOES BLENDED TPW PRODUCT INDICATES MOISTURE ACROSS THE AREA THROUGH THE COLUMN IS ABOUT 40-60 PCT OF MID AUGUST NORMALS BUT VALUES ARE BEGINNING TO INCREASE FROM SW TO NE. A SIGNIFICANT MOISTURE POOL IS DEEPENING OVER THE BAJA CA REGION WHERE PWAT VALUES HAVE RISEN TO 2.5 INCHES TODAY. THE 400-250MB ACARS WIND PLOT INDICATES THE UPPER HIGH IS REDEVELOPING OVER NM TODAY...THUS CAPPING THE MOISTURE IN PLACE FOR NOW. 12Z MODELS ARE IN DECENT AGREEMENT TODAY THE 595DM H5 DOME OF HIGH PRESSURE WILL REMAIN IN PLACE OVER CENTRAL NM TUESDAY. 700-500MB STREAMLINE ANALYSIS INDICATES THE BEST MOISTURE WILL BE ADVECTED INTO AZ LATE TUESDAY THRU WEDNESDAY AS THE MID/UPPER HIGH DEFORMS MORE LONGITUDINALLY INTO A 592DM RIDGE. THE 12Z NAM/GFS AND PARTICULARLY THE 12Z ECMWF WITH SUPPORT FROM 12Z GEM/UKMET/NOGAPS INCREASE MID/UPPER LEVEL SW FLOW ALONG THE PACIFIC COASTLINE AS A TROUGH DEEPENS OVER BRITISH COLUMBIA. THIS WILL EJECT THE HIGH EAST INTO TX FOR A MONSOON SETUP OF THE 700-500MB FLOW OVER NM THURS THRU AT LEAST SATURDAY. MODEL DIFFERENCES ARISE BEYOND SUNDAY AS THE UPPER LOW OPENS UP OVER THE WESTERN CONUS AS A LARGE SCALE STATIONARY UPPER TROUGH. THE ECMWF REBUILDS A HIGH OFF THE SOUTHERN CALIFORNIA COASTLINE AND STALLS THE MEAN MOIST AXIS ACROSS THE SW CONUS. THE GFS IS LESS AGGRESSIVE WITH THIS PATTERN. HOWEVER IT DOES APPEAR THE CHANCES ARE INCREASING FOR THE REMAINDER OF AUGUST TO BE BETTER IN TERMS OF RAINFALL THAN JULY FOR THE CENTRAL AND WESTERN PORTIONS OF THE STATE. GUYER && .AVIATION... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AS WELL AS PORTIONS OF THE SOUTHWESTERN MOUNTAINS AND LOWER RIO GRANDE VALLEY. THESE THUNDERSTORMS COULD PRODUCE LOCAL AREAS OF MVFR CIGS/VISIBILITIES...AND GUSTY SURFACE WINDS...GENERALLY IMPACTING TAF SITES KROW...KTCC...AND KLVS. AM ANTICIPATING STORM ACTIVITY TO QUICKLY DIMINISH AFTER SUNSET. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THUNDERSTORM ACTIVITY. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... HIGH PRESSURE IS CURRENTLY REDEVELOPING OVER NEW MEXICO. WHILE A VERY DRY AIRMASS REMAINS OVER THE NORTHWESTERN QUADRANT OF THE STATE...SOME INCREASE IN LOW LEVEL MOISTURE HAS BEEN NOTED IN THE SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL REMAIN ISOLATED OVER THE SOUTHWESTERN MOUNTAINS...LOWER RIO GRANDE VALLEY...AND ALONG AND EAST OF THE CENTRAL MOUNTAINS THROUGH THIS EVENING. OUTSIDE OF THE GUSTY WINDS AND LIGHTNING POTENTIAL WITH THUNDERSTORMS...OTHER NOTABLE FIRE WEATHER VARIABLES INCLUDE THE HIGH HAINES INDICES OVER THE NORTHWESTERN QUADRANT OF THE STATE WHERE H7 DEWPOINT DEPRESSIONS OF 25 TO 30C ARE COUPLED WITH SURFACE RH VALUES IN THE SINGLE DIGITS. POOR OVERNIGHT RH RECOVERY IS EXPECTED IN MUCH OF THE CENTRAL TO WESTERN ZONES AGAIN TONIGHT. SIMILAR SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED ON TUESDAY... BEFORE THE UPPER HIGH WEAKENS SOME ON WEDNESDAY AND DRIFTS EASTWARD THURSDAY AND FRIDAY. THIS WILL ALLOW BETTER MID TO UPPER LEVEL MOISTURE TO FILTER INTO CENTRAL PORTIONS OF THE STATE... ULTIMATELY LOWERING TEMPERATURES...INCREASING CLOUDS/PRECIPITATION... AND RISING HUMIDITY VALUES. THIS WILL ALSO BRING SOME RELIEF TO THE HIGH HAINES VALUES IN THE NORTHWEST WITH BETTER CHANCES FOR WETTING RAINS. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 49 93 58 93 / 0 0 0 10 DULCE........................... 37 85 46 86 / 0 0 5 10 CUBA............................ 44 88 51 88 / 0 5 5 30 GALLUP.......................... 42 89 52 90 / 0 0 0 10 EL MORRO........................ 44 87 50 85 / 0 0 5 20 GRANTS.......................... 44 90 52 89 / 0 0 5 20 QUEMADO......................... 50 88 55 86 / 0 5 10 30 GLENWOOD........................ 62 91 62 91 / 5 0 10 20 CHAMA........................... 39 81 42 81 / 5 10 10 20 LOS ALAMOS...................... 60 83 58 82 / 5 5 10 20 PECOS........................... 54 84 55 83 / 10 30 20 30 CERRO/QUESTA.................... 43 80 48 80 / 10 10 10 20 RED RIVER....................... 42 74 43 74 / 10 30 20 30 ANGEL FIRE...................... 40 76 43 76 / 10 30 20 40 TAOS............................ 44 86 51 85 / 5 10 10 20 ESPANOLA........................ 46 90 56 90 / 0 5 5 20 SANTA FE........................ 52 87 56 86 / 5 10 20 20 SANTA FE AIRPORT................ 54 90 59 88 / 5 10 10 20 ALBUQUERQUE FOOTHILLS........... 64 89 65 88 / 0 5 20 30 ALBUQUERQUE HEIGHTS............. 66 92 68 90 / 0 5 10 20 ALBUQUERQUE VALLEY.............. 65 93 67 91 / 0 5 10 20 ALBUQUERQUE WEST MESA........... 64 93 66 91 / 0 5 10 30 LOS LUNAS....................... 59 94 62 92 / 0 5 10 20 RIO RANCHO...................... 63 93 65 90 / 0 5 10 20 SOCORRO......................... 61 94 64 92 / 5 5 10 20 SANDIA PARK/CEDAR CREST......... 56 81 54 85 / 5 20 20 30 MORIARTY/ESTANCIA............... 56 89 57 86 / 10 20 20 20 CLINES CORNERS.................. 57 86 57 85 / 20 30 20 30 GRAN QUIVIRA.................... 58 89 58 86 / 20 20 20 20 CARRIZOZO....................... 61 91 61 88 / 30 20 10 20 RUIDOSO......................... 56 81 55 79 / 30 30 20 20 CAPULIN......................... 54 79 55 82 / 40 30 30 20 RATON........................... 52 86 55 86 / 20 30 20 20 LAS VEGAS....................... 52 83 53 83 / 10 40 30 20 CLAYTON......................... 62 87 62 89 / 40 20 30 20 ROY............................. 61 85 59 84 / 30 20 30 20 CONCHAS......................... 68 91 62 89 / 20 20 30 10 SANTA ROSA...................... 65 92 63 90 / 20 20 30 10 TUCUMCARI....................... 66 93 65 92 / 20 10 30 10 CLOVIS.......................... 66 91 66 89 / 10 10 30 5 PORTALES........................ 66 91 66 90 / 10 10 30 5 FORT SUMNER..................... 66 92 67 92 / 10 10 20 5 ROSWELL......................... 68 94 69 93 / 10 10 20 5 PICACHO......................... 63 90 63 87 / 10 20 20 5 ELK............................. 58 84 58 81 / 20 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/52
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 10 2009 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THERE IS THE POTENTIAL FOR ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING NEAR AND EAST OF A LINE FROM ROUGHLY RATON TO ROY TO LOGAN. THE MAIN THREATS WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING FAVORING THE NORTHEAST HIGHLANDS AND NORTHEAST AND EAST CENTRAL PLAINS. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WIND GUSTS AND HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TUESDAY AFTERNOON AND EVENING OVER THE NORTHEAST HIGHLANDS AND NORTHEAST TO EAST CENTRAL PLAINS. 43
In the hours before
Special weather statement, Aug 10, 2:59 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON AUG 10 2009 NMZ529-532-102200- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS- 259 PM MDT MON AUG 10 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL COUNTY... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. THE STRONG THUNDERSTORM WAS MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 3:33 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT MON AUG 10 2009 NMZ535-102230- CURRY COUNTY- 333 PM MDT MON AUG 10 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN CURRY COUNTY... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF GRADY. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROADVIEW. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 3:48 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT MON AUG 10 2009 NMZ527-528-102215- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 348 PM MDT MON AUG 10 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST COLFAX COUNTY... AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF RATON. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 4:30 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 430 PM MDT MON AUG 10 2009 NMZ535-102300- CURRY COUNTY- 430 PM MDT MON AUG 10 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CURRY COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF RANCHVALE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...PORTAIR AND TEXICO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 10, 5:20 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT MON AUG 10 2009 NMZ532>534-110015- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY- 520 PM MDT MON AUG 10 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST SAN MIGUEL COUNTY... AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF CONCHAS. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTOYA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION.
Local storm report, Aug 10, 5:24 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 NW CLOVIS 34.43N 103.23W
08/10/2009 E0.88 INCH CURRY NM CO-OP OBSERVER
0520 PM HAIL CLOVIS 34.41N 103.20W
08/10/2009 E1.00 INCH CURRY NM OTHER FEDERAL
&&
KWIDELSKIThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:50 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 55 min |
| Aug 10, 4:23 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 112 min |
| Aug 10, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 65 min |
| Aug 10, 4:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 21 min |
| Aug 10, 4:42 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 63 min |
| Aug 10, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 36 min |
| Aug 10, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 63 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.